MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.955S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery of open reduction internal fixation (orif) of the proximal femur due to a broken trochanteric femoral nailing advanced (tfna) nail and a non-union.Initially, the patient had implantation in (b)(6) 2018.During revision, upon setting up the case the x-rays revealed a broken tfna femoral nail and non-union femur.The broken tfna femoral nail, unknown lag screw and unknown locking bolt were then removed and was inserted with a 95 degree angle blade plate.The implants were is successfully explanted without any complications.The procedure was successfully completed with no surgical delay.Concomitant devices reported: tfna fenestrated screw (part# 04.038.200, lot# h610669, quantity 1) and unknown locking bolt (part# unknown, lot# unknown, quantity 2).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history record , device history lot , manufacturing location: monument, manufacturing date: 16-aug-2017, expiration date: 31-jul-2027, part number: 04.037.955s, 9mm/130 deg ti cann tfna 340mm/left-sterile, lot number: h425949 (sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14039 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h316266, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 01-jun-2017 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l443305, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h412506, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h235447, lot quantity: 1,299 lbs.Certified test report supplied by perryman company dated 20-sep-2016 and certificate of test supplied to perryman by howmet castings dated 14-dec-2015 were reviewed and determined to be conforming.Lot summary report dated 14-nov-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM/130 DEG TI CANN TFNA 340MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9009137
Report Number2939274-2019-60486
Device Sequence Number14066365
Product Code HSB
UDI-Device Identifier10886982098153
UDI-Public(01)10886982098153
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.955S
Device Catalogue Number04.037.955S
Device Lot NumberH425949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/07/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 100MM; UNK - LOCKING BOLT
Outcome Attributed to Adverse Event Required Intervention;